I'm allergic to tegretol, and baclofen and gabapentin isn't cutting it at 2700mg. So my Dr. gave me the option of Kreppa (Levetiracetam) or Lamictal (lamotrigine). She said Kreppa is not as proven for the pain, but is better in terms of side effects. Any suggestions?
She then also suggested I see a neurosurgeon since I am having difficulty with the helpful medications.
I honestly don't want surgery :(.
Not sure about your question-- but I have been reading so many cases where if you can just find something that calms down the nerve-- you can go into long remissions between flairs-- especially when you are just starting with tn.. so I hope that happens for you soon!! I am in a good place right now-- but who knows what the future holds?? I agree with you that surgery is scary-- and a last resort... hopefully new treatments will emerge soon!!
I started Lamictal in August in addition to my other medications and the pain referral was really good. I titrated up to 400 mg of Lamictal and for the first time my pains was under control. A few days after I reached 400 mg, I started having this problem where the room was spinning, I could barely see, and I was so nauseated/or I would throw up. I had to come done to 300 mg and now it doesn’t occur often. There is a difference in the pain relief in 400 mg and 300 mg, but I will take the relief from the 300 mg.
Hope you find a medication that works
I did not want surgery - but I hated the meds WORSE than having cranial surgery LOL -- that's how bad I hated meds and not functioning....so I added Lidocaine face patches to keep lowered on the meds before MVD surgery.
I have to tell you that MVD was the scariest thing to my scary weenie --- I am two years after and pain and med free.
But here is a list I made here --- for 50+ meds you can try - that people here love!
print THAT for your doctor LOL -- will spin his head!
They just don't know what to do for us....we are all like snowflakes, same but different!
Lamotrigine is something that I have been on for awhile. Things improved at higher doses but the side effects have been very detrimental. My neuro has taken me off one of the other meds that I am on that compound the side effects to try and see if we can get a balance that works.